MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS VITAMIN D TOTAL III; VITAMIN D TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS VITAMIN D TOTAL III; VITAMIN D TEST SYSTEM
Catalog Number 09038086190
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample from the patient with hyperglobulinemia had a total protein value of 128.6 g/l and an albumin value of 37.3 g/l.The investigation determined the issue is consistent with a sample quality issue contributing to the non-reproducible results.Samples exceeding the thresholds for igg, iga, igm, and albumin may not be suitable for measurement with the vitamin d assay.Per product labeling, there were no interferences up to the listed concentrations of the following endogenous substances: serum albumin concentration up to <= 7 g/dl.Igg concentration up to <= 7 g/dl.Iga concentration up to <= 1.3 g/dl.Igm concentration up to <= 1 g/dl.
 
Additional Manufacturer Narrative
The serial number of the e 801 analyzer is (b)(6).The field service engineer flushed the tubing and all subsequent quality control and patient sample results turned normal.A review of alarm trace data showed some sample related alarms (sample clot, sample foam, short sample).On (b)(6) 2025, a clot alarm and short sample alarm occurred.The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated they received discrepant results for 9 patient samples tested with elecsys vitamin d total iii on a cobas e 801 analytical unit.The customer noted that due to a sample from a patient with hyperglobulinemia, a blockage occurred in the sipper probe tubing.The customer performed an experiment with the sample noting that the sample rapidly formed a jelly-like clot upon addition of vitamin d reagent.No questionable results were reported outside of the laboratory.The sample from the patient with hyperglobulinemia initially resulted in a vitamin d value of > 300 nmol/l.This sample was repeated twice, resulting in values of > 320 nmol/l and < 7.5 nmol/l.The sample was treated with polyethylene glycol and tested, resulting in a value of 125 nmol/l.The second sample initially resulted in a vitamin d value of > 300 nmol/l and it repeated as 48 nmol/l.The third sample initially resulted in a vitamin d value of 237 nmol/l and it repeated as 40.7 nmol/l.The fourth sample initially resulted in a vitamin d value of 236 nmol/l and it repeated as 57.6 nmol/l.The fifth sample initially resulted in a vitamin d value of 107 nmol/l and it repeated as 40.2 nmol/l.The sixth sample initially resulted in a vitamin d value of 163 nmol/l and it repeated as 26.8 nmol/l.The seventh sample initially resulted in a vitamin d value of 142 nmol/l and it repeated as 21.7 nmol/l.The eighth sample initially resulted in a vitamin d value of 198 nmol/l and it repeated as 48 nmol/l.The ninth sample initially resulted in a vitamin d value of 164 nmol/l and it repeated as 37 nmol/l.

Brand Name
ELECSYS VITAMIN D TOTAL III
Common Device Name
VITAMIN D TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22796425
Report Number1823260-2025-02475
Device Sequence Number8286707
Product Code MRG
UDI-Device Identifier07613336172650
UDI-Public07613336172650
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K210901
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09038086190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer08/14/2025
Initial Report FDA Received Date08/13/2025
Supplement Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown